Control problems for convection-diffusion equations with control localized on manifolds

Phuong Anh Nguyen; Jean-Pierre Raymond

ESAIM: Control, Optimisation and Calculus of Variations (2010)

  • Volume: 6, page 467-488
  • ISSN: 1292-8119

Abstract

top
We consider optimal control problems for convection-diffusion equations with a pointwise control or a control localized on a smooth manifold. We prove optimality conditions for the control variable and for the position of the control. We do not suppose that the coefficient of the convection term is regular or bounded, we only suppose that it has the regularity of strong solutions of the Navier–Stokes equations. We consider functionals with an observation on the gradient of the state. To obtain optimality conditions we have to prove that the trace of the adjoint state on the control manifold belongs to the dual of the control space. To study the state equation, which is an equation with measures as data, and the adjoint equation, which involves the divergence of Lp-vector fields, we first study equations without convection term, and we next use a fixed point method to deal with the complete equations.

How to cite

top

Nguyen, Phuong Anh, and Raymond, Jean-Pierre. "Control problems for convection-diffusion equations with control localized on manifolds." ESAIM: Control, Optimisation and Calculus of Variations 6 (2010): 467-488. <http://eudml.org/doc/197296>.

@article{Nguyen2010,
abstract = { We consider optimal control problems for convection-diffusion equations with a pointwise control or a control localized on a smooth manifold. We prove optimality conditions for the control variable and for the position of the control. We do not suppose that the coefficient of the convection term is regular or bounded, we only suppose that it has the regularity of strong solutions of the Navier–Stokes equations. We consider functionals with an observation on the gradient of the state. To obtain optimality conditions we have to prove that the trace of the adjoint state on the control manifold belongs to the dual of the control space. To study the state equation, which is an equation with measures as data, and the adjoint equation, which involves the divergence of Lp-vector fields, we first study equations without convection term, and we next use a fixed point method to deal with the complete equations. },
author = {Nguyen, Phuong Anh, Raymond, Jean-Pierre},
journal = {ESAIM: Control, Optimisation and Calculus of Variations},
keywords = {Pointwise control; optimal control; convection-diffusion equation; control localized on manifolds.; pointwise control; control localized on manifolds; regularity; Navier-Stokes equations; optimality conditions},
language = {eng},
month = {3},
pages = {467-488},
publisher = {EDP Sciences},
title = {Control problems for convection-diffusion equations with control localized on manifolds},
url = {http://eudml.org/doc/197296},
volume = {6},
year = {2010},
}

TY - JOUR
AU - Nguyen, Phuong Anh
AU - Raymond, Jean-Pierre
TI - Control problems for convection-diffusion equations with control localized on manifolds
JO - ESAIM: Control, Optimisation and Calculus of Variations
DA - 2010/3//
PB - EDP Sciences
VL - 6
SP - 467
EP - 488
AB - We consider optimal control problems for convection-diffusion equations with a pointwise control or a control localized on a smooth manifold. We prove optimality conditions for the control variable and for the position of the control. We do not suppose that the coefficient of the convection term is regular or bounded, we only suppose that it has the regularity of strong solutions of the Navier–Stokes equations. We consider functionals with an observation on the gradient of the state. To obtain optimality conditions we have to prove that the trace of the adjoint state on the control manifold belongs to the dual of the control space. To study the state equation, which is an equation with measures as data, and the adjoint equation, which involves the divergence of Lp-vector fields, we first study equations without convection term, and we next use a fixed point method to deal with the complete equations.
LA - eng
KW - Pointwise control; optimal control; convection-diffusion equation; control localized on manifolds.; pointwise control; control localized on manifolds; regularity; Navier-Stokes equations; optimality conditions
UR - http://eudml.org/doc/197296
ER -

References

top
  1. R.A. Adams, Sobolev spaces. Academic Press, New-York (1975).  
  2. H. Amann, Dual semigroups and second order linear elliptic boundary value problems. Israel J. Math.45 (1983) 225-254.  Zbl0535.35017
  3. S. Anita, Optimal control of parameter distributed systems with impulses. Appl. Math. Optim.29 (1994) 93-107.  Zbl0790.49036
  4. M. Berggren, R. Glowinski and J.L. Lions, A Computational Approach to Controllability Issues for Flow-Related Models, Part 1. Int. J. Comput. Fluid Dyn.7 (1996) 237-252.  Zbl0894.76056
  5. M. Berggren, R. Glowinski and J.L. Lions, A Computational Approach to Controllability Issues for Flow-Related Models, Part 2. Int. J. Comput. Fluid Dyn.6 (1996) 253-247.  
  6. E. Casas, J.-P. Raymond and H. Zidani, Pontryagin's principle for local solutions of control problems with mixed control-state constraints. SIAM J. Control Optim.39 (2000) 1182-1203.  Zbl0984.49011
  7. E. Casas, M. Mateos and J.-P. Raymond, Pontryagin's principle for the control of parabolic equations with gradient state constraints. Nonlinear Anal. (to appear).  Zbl0998.49014
  8. E.J. Dean and P. Gubernatis, Pointwise Control of Burgers' Equation - A Numerical Approach. Comput. Math. Appl.22 (1991) 93-100.  Zbl0829.65090
  9. Z. Ding, L. Ji and J. Zhou, Constrained LQR Problems in Elliptic distributed Control systems with Point observations. SIAM34 (1996) 264-294.  Zbl0841.49018
  10. J. Droniou and J.-P. Raymond, Optimal pointwise control of semilinear parabolic equations. Nonlinear Anal.39 (2000) 135-156.  Zbl0939.49005
  11. J.W. He and R. Glowinski, Neumann control of unstable parabolic systems: Numerical approach. J. Optim. Theory Appl.96 (1998) 1-55.  Zbl0952.49026
  12. J.W. He, R. Glowinski, R. Metacalfe and J. Periaux, A numerical approach to the control and stabilization of advection-diffusion systems: Application to viscous drag reduction, Flow control and optimization. Int. J. Comput. Fluid Dyn.11 (1998) 131-156.  Zbl0938.76024
  13. H. Henrot and J. Sokolowski, Shape Optimization Problem for Heat Equation. Rapport de recherche INRIA (1997).  Zbl0921.35063
  14. D. Henry, Geometric Theory of Semilinear Parabolic Equations. Springer-Verlag, Berlin/Heidelberg/New-York (1981).  Zbl0456.35001
  15. K.-H. Hoffmann and J. Sokolowski, Interface optimization problems for parabolic equations. Control Cybernet.23 (1994) 445-451.  Zbl0822.49002
  16. J.-P. Kernevez, The sentinel method and its application to environmental pollution problems. CRC Press, Boca Raton (1997).  Zbl0871.92031
  17. J.-L. Lions, Pointwise control for distributed systems, in Control and estimation in distributed parameters sytems, edited by H.T. Banks. SIAM, Philadelphia (1992) 1-39.  
  18. O.A. Ladyzenskaja, V.A. Solonnikov and N.N. Ural'ceva, Linear and quasilinear equations of parabolic type. AMS, Providence, RI, Transl. Math. Monographs23 (1968).  
  19. H.-C. Lee and O.Yu. Imanuvilov, Analysis of Neumann boundary optimal control problems for the stationary Boussinesq equations including solid media. SIAM J. Control Optim.39 (2000) 457-477.  
  20. P.A. Nguyen, Optimal Control Localized on Thin Structure for Semilinear Parabolic Equations and the Boussinesq system. Thesis, Toulouse (2000).  
  21. P.A. Nguyen and J.-P. Raymond, Control Localized On Thin Structure For Semilinear Parabolic Equations. Sém. Inst. H. Poincaré (to appear).  Zbl1026.49004
  22. A. Pazy, Semigroups of Linear Operators and Applications to Partial Differential Equations. Springer-Verlag, Berlin/Heidelberg/New-York (1983).  Zbl0516.47023
  23. M. Reed and B. Simon, Methods of Modern Mathematical Physics, Tome 2, Fourier Analysis, Self-Adjointness. Academic Press, Inc. (1975).  Zbl0308.47002
  24. J.-P. Raymond and H. Zidani, Hamiltonian Pontryagin's principles for control problems governed by semilinear parabolic equations. Appl. Math. Optim.39 (1999) 143-177.  Zbl0922.49013
  25. J. Simon, Compact Sets in the Space Lp(0,T;B). Ann. Mat. Pura Appl.196 (1987) 65-96.  Zbl0629.46031
  26. H. Triebel, Interpolation Theory, Functions Spaces, Differential Operators. North Holland Publishing Campany, Amsterdam/New-York/Oxford (1977).  
  27. V. Vespri, Analytic Semigroups Generated in H-m,p by Elliptic Variational Operators and Applications to Linear Cauchy Problems, Semigroup theory and applications, edited by Clemens et al. Marcel Dekker, New-York (1989) 419-431.  

NotesEmbed ?

top

You must be logged in to post comments.

To embed these notes on your page include the following JavaScript code on your page where you want the notes to appear.

Only the controls for the widget will be shown in your chosen language. Notes will be shown in their authored language.

Tells the widget how many notes to show per page. You can cycle through additional notes using the next and previous controls.

    
                

Note: Best practice suggests putting the JavaScript code just before the closing </body> tag.